MAUDE Adverse Event Report: SYNTHES GMBH T-PAL ADVANCED APPLICATOR HANDLE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

SYNTHES GMBH T-PAL ADVANCED APPLICATOR HANDLE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 03.812.520
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported patient underwent a transforaminal lumbar interbody fusion (tlif) (l4/5) for spondylolisthesis on (b)(6) 2024.In the surgery, when the surgeon turned the inserter down to attach it to the cage, it fell to the floor where the shaft slid straight out.A new product was used.The surgery was completed successfully with no surgical delay.After the surgery, it was confirmed that the tip of the handle side of the shaft was missing, which remained inside the handle and could not be grasped at all.It is unknown at what point the breakage occurred.Patient was stable.This report is for a t-pal advanced applicator handle.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the product was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that there were no damage or defect with the advanced appl outer shaft, only was observed a fragment of the proximal coupling connection mating device (advanced appl inner shaft) stuck on the mating hole (applicator knob).Broken condition was not observed and no other issues were identified.A dimensional inspection was not performed as it is not applicable to the complaint condition.Functional evaluation was not performed due to post manufacturing damage of the mating device.The overall complaint was not confirmed as the observed condition of the advanced appl outer shaft would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part number: 03.812.520, lot number: 29p0562, manufacturing site: hägendorf, release to warehouse date: 06-jan-2020.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-PAL ADVANCED APPLICATOR HANDLE
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19713459
Report Number8030965-2024-08464
Device Sequence Number20984683
Product Code MAX
UDI-Device Identifier07612334143778
UDI-Public(01)07612334143778(11)200106(10)29P0562
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181231
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.812.520
Device Lot Number29P0562
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVANCED APPL INNER SHAFT; APPLICATOR KNOB
Patient SexUnknown